Alert archive / Idaho / Flash Flood Warnings in 2009
Flash Flood Warning 35, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Jul 4, 2009, 4:26 PM MDT for Cassia County, Idaho. It was in force for 94 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2009, 4:26 PM MDT (22:26 UTC)
- Expired
- Jul 4, 2009, 6:00 PM MDT
- In force
- 94 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Cassia County, ID
The radar
The Pocatello radar (KSFX), 133 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.4 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -248 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KPIH 042226 FFWPIH IDC031-050000- /O.NEW.KPIH.FF.W.0035.090704T2226Z-090705T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE POCATELLO 426 PM MDT SAT JUL 4 2009 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTH CENTRAL CASSIA COUNTY IN SOUTH CENTRAL IDAHO... * UNTIL 600 PM MDT * AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS THAT COULD BE AFFECTED INCLUDE... RURAL SOUTHERN CASSIA COUNTY... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... CLEAR CREEK...TATERS CREEK...RAFT RIVER...CLYDE CREEK...EDWARDS CREEK...ALMO CREEK...JUNCTION CREEK...GOOSE CREEK...WALTERS CREEK...FISH CREEK...GEORGE CREEK...LONE ROCK CREEK...JOHNSON CREEK...CIRCLE CREEK...SUMMIT CREEK...GREEN CREEK...STINES CREEK...MILL CREEK...NORTH CARSON CREEK...COLD CREEK...SOUTH CARSON CREEK...BIRCH CREEK...ROUND MOUNTAIN CREEK...PARKS CREEK AND CASSIA CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. && LAT...LON 4218 11387 4224 11337 4207 11331 4205 11385 $$ WYATT
2 follow-up statements
000 WGUS75 KPIH 042317 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO 517 PM MDT SAT JUL 4 2009 IDC031-050000- /O.CON.KPIH.FF.W.0035.000000T0000Z-090705T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASSIA ID- 517 PM MDT SAT JUL 4 2009 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM MDT FOR SOUTH CENTRAL CASSIA COUNTY... AT 515 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES... CLEAR CREEK...TATERS CREEK...RAFT RIVER...CLYDE CREEK...EDWARDS CREEK...ALMO CREEK...JUNCTION CREEK...GOOSE CREEK...WALTERS CREEK...FISH CREEK...GEORGE CREEK...LONE ROCK CREEK...JOHNSON CREEK...CIRCLE CREEK...SUMMIT CREEK...GREEN CREEK...STINES CREEK...MILL CREEK...NORTH CARSON CREEK...COLD CREEK...SOUTH CARSON CREEK...BIRCH CREEK...ROUND MOUNTAIN CREEK...PARKS CREEK...CASSIA CREEK AND ONEMILE CREEK. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. && LAT...LON 4218 11387 4224 11337 4207 11331 4205 11385 $$ WYATT
000 WGUS75 KPIH 042359 FFSPIH FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE POCATELLO 559 PM MDT SAT JUL 4 2009 IDC031-050008- /O.EXP.KPIH.FF.W.0035.000000T0000Z-090705T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CASSIA ID- 559 PM MDT SAT JUL 4 2009 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 600 PM MDT FOR SOUTH CENTRAL CASSIA COUNTY... LAT...LON 4218 11387 4224 11337 4207 11331 4205 11385 $$ WYATT
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 1:38 PM MDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 4, 1:38 PM MDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 138 PM MDT SAT JUL 4 2009 .DISCUSSION...UPPER RIDGING IS BECOMING THE DOMINANT FEATURE... ALTHOUGH MONSOON MOISTURE IS STILL PRESENT OVER THE FCST AREA. MINOR WAVES IN THE RIDGE...ALONG WITH SFC HEATING ARE DESTABILIZING THE AIRMASS AGAIN THIS AFTN. TSTMS ARE DEVELOPING OVER THE CEN MTNS AND THE EASTERN HIGHLANDS...AND A FEW WILL MOVE INTO THE SNAKE RIVER PLAIN BEFORE THEY ALL DISSIPATE LATE THIS EVENING. PW VALUES NEAR 0.90 INS AGAIN THIS AFTN...ALONG WITH SLOW MOVEMENT...WILL RESULT IN LOCALLY HEAVY RAINFALL IN SPOTS. SMALL HAIL AND GUSTY WINDS ARE ALSO POSSIBLE. THE UPPER RIDGE WILL DOMINATE INTO MONDAY...WITH DECREASING CHANCES FOR TSTMS EACH DAY AS MONSOON MOISTURE DECREASES. AN UPPER TROF MOVES INTO THE PAC NW ON MONDAY...BUT NEVER MAKES IT TO ID. DRIER SW FLOW DOMINATES THRU THE REST OF THE FCST PERIOD...BUT HEIGHTS FALL OVER THE PAC NW BY MIDWEEK. THIS WILL RESULT IN COOLER TEMPS BEGINNING ON TUESDAY. HEDGES && .AVIATION...LESS COVERAGE OF -TSRA EXPECTED TODAY...WILL AMEND AS NECESSARY TO BRING IN -TSRA AS THEY APPROACH EACH AIRPORT. CONTINUED VFR CIG/VSBY AND LIGHT WIND OUTSIDE OF -TSRA. MESSICK && .FIRE WEATHER...VERY UNSTABLE AIR WITH PLENTY OF MOISTURE AVAILABLE STILL WILL MEAN THE LAST ROUND OF SIGNIFICANT SHOWERS AND THUNDERSTORMS. COVERAGE SHOULD BE EVEN LESS THAN YESTERDAY. UPPER LEVEL WIND WILL INCREASE OVERNIGHT AND GUSTY WIND WILL BECOME MORE OF A FACTOR BEGINNING MON. HUMIDITY WILL START TO DRY OUT AND SHOULD SEE SOME RETURN OF SINGLE DIGIT RH IN LOWER ELEVATIONS. TEMPERATURES ARE STAYING RIGHT NEAR CLIMATE NORMALS. FUELS ARE STILL WELL FROM CURED OUT AND THUS SEE NO SIGNIFICANT FIRE DANGER. MESSICK && .PIH WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 4, 4:38 AM MDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 438 AM MDT SAT JUL 4 2009 IDZ017>025-031-032-051045- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 438 AM MDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT MONSOONAL MOISTURE IS EXPECTED TO TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS LATE THIS MORNING THROUGH THIS EVENING. SOME OF THESE STORMS MAY BE STRONG AND COULD PRODUCE HEAVY DOWNPOURS...SMALL HAIL AND WIND GUSTS TO 50 MPH. ACTIVITY IS EXPECTED TO WEAKEN AND BECOME ISOLATED OVERNIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED ON SUNDAY. DRIER WEATHER WILL ARRIVE ON MONDAY AND LIMIT ANY SHOWER AND THUNDERSTORM THREAT TO ISOLATED ACTIVITY IN THE CENTRAL MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Jul 4, 3:29 PM MDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
329 PM MDT SAT JUL 4 2009
IDZ019-042230-
TETON ID-FREMONT ID-MADISON ID-
329 PM MDT SAT JUL 4 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EXTREME SOUTHEASTERN FREMONT COUNTY IN EASTERN IDAHO
NORTHEASTERN MADISON COUNTY IN SOUTHEAST IDAHO
NORTHERN TETON COUNTY IN SOUTHEAST IDAHO
UNTIL 430 PM MDT
AT 327 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CLEMENTSVILLE..MOVING EAST TOWARDS TETONIA AT 5
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
TETONIA AND FELT...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 4374 11143 4391 11143 4395 11105 4393 11104
4376 11104 4375 11103 4368 11104
TIME...MOT...LOC 2128Z 274DEG 5KT 4382 11133
WYATTLocal storm report, Jul 4, 3:32 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
332 PM MDT SAT JUL 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM HAIL 1 WSW ELBA 42.25N 113.56W
07/04/2009 M0.50 INCH CASSIA ID TRAINED SPOTTER
&&
PANGELSpecial weather statement, Jul 4, 3:54 PM MDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO
354 PM MDT SAT JUL 4 2009
IDZ017-020-042245-
BUTTE ID-BLAINE ID-
354 PM MDT SAT JUL 4 2009
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
SOUTH CENTRAL BUTTE COUNTY IN EAST CENTRAL IDAHO
UNTIL 445 PM MDT
AT 352 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES EAST OF CRATERS OF MOON..MOVING
SOUTHEAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
RURAL SOUTHERN BUTTE COUNTY...
RURAL EASTERN BLAINE COUNTY...
LAT...LON 4351 11351 4352 11350 4350 11300 4322 11301
4322 11344
TIME...MOT...LOC 2154Z 309DEG 5KT 4342 11332
WYATTThe office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 6:15 PM MDT | Severe Thunderstorm Warning | PIH | Bonneville | 15 min |
| Jul 3, 6:26 PM MDT | Special Weather Statement | PIH | Lincoln | 94 min |
| Jul 3, 6:36 PM MDT | Severe Thunderstorm Warning | PIH | Bear Lake, Caribou | 40 min |
| Jul 3, 6:50 PM MDT | Special Weather Statement | PIH | Power | 70 min |
| Jul 3, 6:55 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Jul 3, 7:12 PM MDT | Special Weather Statement | PIH | Minidoka | 93 min |
| Jul 3, 8:28 PM MDT | Special Weather Statement | PIH | Bannock, Bear Lake, Caribou, Franklin, Oneida | 92 min |
| Jul 4, 2:39 PM MDT | Flash Flood Warning | PIH | Blaine | 90 min |
| Jul 4, 2:57 PM MDT | Severe Thunderstorm Warning | PIH | Power | 20 min |
| Jul 4, 3:08 PM MDT | Flash Flood Warning | PIH | Bannock | 3 hr |
| Jul 4, 3:29 PM MDT | Special Weather Statement | PIH | Teton | 61 min |
| Jul 4, 3:36 PM MDT | Severe Thunderstorm Warning | PIH | Bannock, Caribou | 39 min |
| Jul 4, 3:49 PM MDT | Flash Flood Warning | PIH | Madison, Teton | 116 min |
| Jul 4, 3:54 PM MDT | Special Weather Statement | PIH | Butte | 51 min |
| Jul 4, 4:35 PM MDT | Special Weather Statement | PIH | Oneida | 40 min |
| Jul 4, 4:49 PM MDT | Severe Thunderstorm Warning | PIH | Cassia, Oneida | 26 min |
| Jul 4, 5:36 PM MDT | Severe Thunderstorm Warning | PIH | Bingham, Blaine, Power | 54 min |
Nearby
Flash Flood Warnings in Idaho, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.